Skip to main content

A Simpler Proof of the Boros–Füredi–Bárány–Pach–Gromov Theorem


A short and almost elementary proof of the Boros–Füredi–Bárány–Pach–Gromov theorem on the multiplicity of covering by simplices in ℝd is given.


  1. 1.

    Bárány, I.: A generalization of Carathéodory’s theorem. Discrete Math. 40(2–3), 141–152 (1982)

    MathSciNet  MATH  Article  Google Scholar 

  2. 2.

    Bárány, I., Larman, D.G.: A colored version of Tverberg’s theorem. J. Lond. Math. Soc. 45, 314–320 (1992)

    MATH  Article  Google Scholar 

  3. 3.

    Blagojević, P., Matschke, B., Ziegler, G.: Optimal bounds for the colored Tverberg problem. arXiv:0910.4987 (2009)

  4. 4.

    Boros, E., Füredi, Z.: The number of triangles covering the center of an n-set. Geom. Dedic. 17(1), 69–77 (1984)

    MATH  Article  Google Scholar 

  5. 5.

    Fox, J., Gromov, M., Lafforgue, V., Naor, A., Pach, J.: Overlap properties of geometric expanders. arXiv:1005.1392 (2010)

  6. 6.

    Gromov, M.: Singularities, expanders and topology of maps. Part 2: from combinatorics to topology via algebraic isoperimetry. Geom. Funct. Anal. 20(2), 416–526 (2010)

    MathSciNet  MATH  Article  Google Scholar 

  7. 7.

    Liu, R.Y.: On a notion of data depth based on random simplices. Ann. Stat. 18(1), 405–414 (1990)

    MATH  Article  Google Scholar 

  8. 8.

    Pach, J.: A Tverberg-type result on multicolored simplices. Comput. Geom. 10(2), 71–76 (1998)

    MathSciNet  MATH  Article  Google Scholar 

  9. 9.

    Vrećica, S., Živaljević, R.: The colored Tverberg’s problem and complex of injective functions. J. Comb. Theory, Ser. A 61, 309 (1992) –318

    MATH  Article  Google Scholar 

Download references

Author information



Corresponding author

Correspondence to Roman Karasev.

Additional information

This research is supported by the Dynasty Foundation, grant MK-113.2010.1 of the President of Russian Federation, the Russian Foundation for Basic Research grants 10-01-00096 and 10-01-00139, the Federal Program “Scientific and scientific-pedagogical staff of innovative Russia” 2009–2013.

Rights and permissions

Reprints and Permissions

About this article

Cite this article

Karasev, R. A Simpler Proof of the Boros–Füredi–Bárány–Pach–Gromov Theorem. Discrete Comput Geom 47, 492–495 (2012).

Download citation


  • Multiplicity of map
  • Simplicial depth